Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 22, 2016, 10:56 AM EST for DeKalb County, Rockdale County, Georgia. It took effect at Jan 22, 2016, 6:13 PM EST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2016, 10:56 AM EST (15:56 UTC)
- In effect from
- Jan 22, 2016, 6:13 PM EST
- Expired
- Jan 23, 2016, 10:45 AM EST
- In force
- 17 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 12.10 ft at Jan 23, 2016, 1:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
824
WGUS42 KFFC 221556
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EST FRI JAN 22 2016
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Yellow River near East Lithonia affecting De Kalb and Rockdale
Counties
Yellow River near Conyers below Milstead affecting Newton and
Rockdale Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Middle Oconee River near Arcade affecting Barrow and Jackson
Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC089-247-230556-
/O.NEW.KFFC.FL.W.0014.160122T2313Z-160123T1545Z/
/YLOG1.1.ER.160122T2313Z.160123T0600Z.160123T0945Z.UU/
1056 AM EST FRI JAN 22 2016
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Yellow River near East Lithonia.
* From this evening until Saturday morning.
* At 945 AM Friday the stage was 10.0 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 13.5 feet by after midnight tonight.The river will
fall below flood stage by Saturday morning.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
portions of the woodlands and fields near the river upstream and
downstream from the gage on Pleasant Hill Road.
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$
GAC217-247-230555-
/O.NEW.KFFC.FL.W.0015.160123T0600Z-160124T0112Z/
/MYRG1.1.ER.160123T0600Z.160123T1200Z.160123T1912Z.UU/
1056 AM EST FRI JAN 22 2016
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Yellow River near Conyers below Milstead.
* From late tonight until Saturday evening.
* At 945 AM Friday the stage was 6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise above flood stage by after midnight tonight and
continue to rise to near 11.6 feet by Saturday morning.The river
will fall below flood stage by Saturday evening.
* At 12 feet...Minor flooding continues in the woodlands...fields
and pasture along the river upstream and downstream from the gage
on Gees Mill Road in Rockdale County. Large portions of Sockwell
Road by the river in Newton County will be up to 3 feet under
water.
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$
GAC021-153-169-207-289-230555-
/O.NEW.KFFC.FL.W.0016.160124T1800Z-160127T0508Z/
/MACG1.1.ER.160124T1800Z.160125T1800Z.160126T2308Z.NO/
1056 AM EST FRI JAN 22 2016
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From Sunday afternoon until late Tuesday night.
* At 945 AM Friday the stage was 13.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by Sunday early afternoon and
continue to rise to near 19.7 feet by Monday early afternoon.The
river will fall below flood stage by Tuesday evening.
* At 20 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands well
downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC013-157-230555-
/O.NEW.KFFC.FL.W.0017.160122T2227Z-160123T1415Z/
/ACDG1.1.ER.160122T2227Z.160123T0600Z.160123T0815Z.NO/
1056 AM EST FRI JAN 22 2016
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Middle Oconee River near Arcade.
* From this afternoon until Saturday morning.
* At 1045 AM Friday the stage was 10.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 16 feet.
* Forecast to rise above flood stage by late this afternoon and
continue to rise to near 16.9 feet by after midnight tonight.The
river will fall below flood stage by Saturday morning.
* At 16 feet...Flood Stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage at Georgia Highway 82. A few dirt access roads will be
flooded. A residential yard just downstream will begin to flood.
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$
GAC059-133-219-230555-
/O.NEW.KFFC.FL.W.0018.160123T2010Z-160125T0824Z/
/PNFG1.1.ER.160123T2010Z.160124T1200Z.160125T0224Z.NO/
1056 AM EST FRI JAN 22 2016
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Penfield.
* From Saturday afternoon until late Sunday night.
* At 10 AM Friday the stage was 8.0 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Saturday afternoon and
continue to rise to near 15.6 feet by Sunday morning.The river will
fall below flood stage by Sunday before midnight.
* At 15 feet...Minor flooding continues to expand into fields...
woodlands and pastures...mainly on the right bank of the river...
upstream and downstream from the gage on the Georgia Highway 15
bridge.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC167-303-319-230555-
/O.NEW.KFFC.FL.W.0019.160125T0000Z-160126T2024Z/
/OCNG1.1.ER.160125T0000Z.160125T1800Z.160126T1424Z.NO/
1056 AM EST FRI JAN 22 2016
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Oconee.
* From Sunday evening until Tuesday afternoon.
* At 1045 AM Friday the stage was 8.3 feet...and falling.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by Sunday evening and continue
to rise to near 18 feet by Monday early afternoon.The river will
fall below flood stage by Tuesday afternoon.
* At 18 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$2 follow-up statements
388 WGUS82 KFFC 230039 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 PM EST FRI JAN 22 2016 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellow River near Conyers below Milstead affecting Newton and Rockdale Counties ...The Flood Warning continues for the following rivers in Georgia... Yellow River near East Lithonia affecting De Kalb and Rockdale Counties GAC089-247-231439- /O.EXT.KFFC.FL.W.0014.000000T0000Z-160123T1821Z/ /YLOG1.1.ER.160123T0900Z.160123T1200Z.160123T1221Z.UU/ 739 PM EST FRI JAN 22 2016 ...Flood Warning extended until Saturday afternoon...The Flood Warning continues for The Yellow River near East Lithonia. * From early tomorrow until Saturday afternoon. * At 6 PM Friday the stage was 11.7 feet and rising. * Nonflood flooding is occurring and Minor flooding is forecast. * Flood stage is 13 feet. * Forecast to rise above flood stage by early tomorrow and continue to rise to near 13.1 feet by tomorrow morning.The river will fall below flood stage by tomorrow morning. * At 13 feet...Flood stage is reached. Minor flooding will occur in portions of the woodlands and fields near the river upstream and downstream from the gage on Pleasant Hill Road. && LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403 $$ GAC217-247-230109- /O.CAN.KFFC.FL.W.0015.000000T0000Z-160124T0112Z/ /MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 739 PM EST FRI JAN 22 2016 The Flood Warning is cancelled for The Yellow River near Conyers below Milstead. * This takes affect immediately. * Until Saturday evening. * At 6 PM Friday the stage was 9 feet and rising. * Flood stage is 11 feet. * The river will crest around 10 feet... then begin a slow fall. * At 11 feet...Flood Stage is reached. Minor flooding begins in the woodlands...fields and pasture along the river upstream and downstream from the gage on Gees Mill Road in Rockdale County. Portions of Sockwell Road by the river in Newton County will be around two feet under water. && LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393 $$
946 WGUS82 KFFC 230754 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 AM EST SAT JAN 23 2016 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellow River near East Lithonia affecting De Kalb and Rockdale Counties GAC089-247-230824- /O.CAN.KFFC.FL.W.0014.000000T0000Z-160123T1821Z/ /YLOG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 254 AM EST SAT JAN 23 2016 The Flood Warning is cancelled for The Yellow River near East Lithonia. * This takes affect immediately. * At 1 AM Saturday the stage was 12.1 feet...and falling. * Flood stage is 13 feet. * The river will continue to fall. * At 13 feet...Flood stage is reached. Minor flooding will occur in portions of the woodlands and fields near the river upstream and downstream from the gage on Pleasant Hill Road. && LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 6:46 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 22, 6:46 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 AM EST FRI JAN 22 2016 .PREV DISCUSSION... /ISSUED 309 AM EST FRI JAN 22 2016/ SHORT TERM /TODAY THROUGH SATURDAY/... NO MAJOR CHANGES IN THE ONGOING STORM SYSTEM. ALL MODELS ARE PRETTY SIMILAR IN TIMING OF THE DEEP COLD AIR ENTERING THE CWA AND THE SYSTEM EXITING. WINTER WEATHER... FOR THE MOST PART THE CURRENT FORECAST IS ON TRACK. THE BIGGEST CHANGE IS THE AMOUNT OF COLD AIR PRESENTLY OVER THE NORTHEAST MOUNTAINS. TEMPS CONTINUE TO DROP TO NEAR 30 DEGREES AT THE TALLULAH AND BRASSTOWN RAWS WITH HEAVY SNOW BEING REPORTED BY GSP IN THE CLAYTON AREA. THIS WOULD INDICATE TEMPS ALOFT ARE COLDER THAN MODELS HAD PROGGED. WILL THEREFORE INCREASE THE SNOW AMOUNTS IN THE HIGHER ELEVATIONS ACROSS THE NORTHEAST. LOOKING AT NORTHWEST GA...LOOKOUT MOUNTAIN RIDGE IS HOVERING JUST ABOVE FREEZING AND THERE COULD BE SOME ZR MIXED IN WITH THE RAIN ON THE RIDGE AND WILL NEED TO ADD SOME LIGHT ICING...BUT THIS SHOULD BE CONFINED TO THE TREES AND GRASSY AREAS. THE SURFACE LOW/COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND ALL AREAS SHOULD SEE THE TRANSITION OF R/ZR/S TO A MIX OF R/S THIS AFTERNOON AND EVENTUALLY ALL SNOW IN THE WARNING/ADVISORY AREAS. ALL THIS TO SAY NO CHANGES IN THE TIMING AND AREA OF THE CURRENT WINTER WEATHER ADVISORY/WINTER STORM WARNINGS. THE SYSTEM WILL LIFT OUT BY SATURDAY AFTERNOON. THUNDERSTORMS... THERE REMAINS THE THREAT OF TSTORMS THROUGH THIS AFTERNOON ACROSS CENTRAL GA. HIGH SHEAR ALOFT COULD PRODUCE A FEW STRONG STORMS. THE LIMITING FACTOR WILL BE THE LACK OF INSTABILITY. HOWEVER SEEING AS THUNDER IS ALREADY HAPPENING JUST TO THE WEST OF COLUMBUS...THERE APPARENTLY IS ENOUGH INSTABILITY AND WILL CONTINUE WITH THUNDER ACROSS CENTRAL GEORGIA FOR MAINLY THIS MORNING AND EARLY AFTERNOON. FLOOD WATCH... ADDITIONAL RAIN OF UP TO 1 INCH IS EXPECTED IN THE WATCH AREA. WITH THE RAIN THAT HAS ALREADY FALLEN THIS COULD STILL PUT A FEW RIVERS INTO FLOOD. WILL THEREFORE MAINTAIN THE CURRENT FLOOD WATCH. WIND ADVISORY... A FEW RAWS SITES HAVE ALREADY BEEN GUSTING TO OVER 35 MPH. THIS WILL CONTINUE THROUGH THIS MORNING BUT SHOULD SEE A DIMINISHING OF THE WINDS THIS AFTERNOON AS THE SURFACE LOW GETS CLOSER AND THE PRESSURE GRADIENT WEAKENS. WILL MAINTAIN THE CURRENT WIND ADVISORY. 17 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SOME DIFFERENCES ON SPEED WITH THE NEXT SYSTEM THAT WILL MOVE ACROSS THE CWA BEGINNING MONDAY NIGHT AND INTO WEDNESDAY NIGHT. THE GFS IS SLOWER WITH THE SYSTEM KEEPING THE TROUGH TO OUR WEST UNTIL THURSDAY WHILE THE ECMWF SPEEDS UP THE TROUGH...BRINGING DRIER AIR INTO THE REGION BY WEDNESDAY. HAVE GONE WITH A COMPROMISE OF THE MODELS. 17 && .AVIATION... 12Z UPDATE... RAIN...WINDS...SOME RAIN/SNOW MIXED...TURNING TO ALL SNOW JUST BEFORE ENDING FOR THIS FORECAST PERIOD. FIRST OFF THE RAIN IS MOVING ACROSS THE AREA WITH WINDS OUT OF THE SE IN THE 12-18KT RANGE WITH SOME GUST TO 30KT. WINDS WILL STAY IN THIS RANGE THROUGH 00Z AS THEY TURN TO THE SW THEN W THROUGH THE END OF THE FORECAST PERIOD. EXPECT THIS RAIN TO CONTINUE THROUGH TODAY THEN START TO MIX WITH SOME SNOW LATER THIS EVENING....THEN TURNING TO ALL SNOW. WILL SEE ABOUT A HALF TO 1 INCH ACCUMULATION THROUGH SAT MORNING. VSBYS WILL STAY MAINLY IN THE MVFR RANGE THROUGH THE PERIOD WITH SOME BRIEF PERIODS IF IFR VSBYS IN AND AROUND THE HEAVIER SHOWERS. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 37 30 40 25 / 100 90 30 10 ATLANTA 41 30 39 27 / 100 70 30 5 BLAIRSVILLE 34 27 34 19 / 100 100 60 10 CARTERSVILLE 41 30 37 24 / 100 100 30 10 COLUMBUS 54 34 43 28 / 100 20 10 5 GAINESVILLE 35 29 38 25 / 100 100 40 10 MACON 52 35 44 27 / 100 20 20 5 ROME 42 30 38 24 / 100 100 30 10 PEACHTREE CITY 45 31 39 25 / 100 50 20 5 VIDALIA 64 38 46 31 / 100 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: BANKS...DAWSON...FANNIN...GILMER...HALL...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: CATOOSA...DADE...GORDON... WALKER...WHITFIELD. WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: BARROW...BARTOW...CARROLL... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...DEKALB... DOUGLAS...FLOYD...FORSYTH...GWINNETT...HARALSON...JACKSON... MADISON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...POLK... ROCKDALE...SOUTH FULTON...WALTON. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Jan 22, 10:17 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 AM EST FRI JAN 22 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1017 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...WINTER WEATHER...GUSTY WINDS...AND FLOODING POTENTIAL ACROSS NORTH GEORGIA TODAY AND TONIGHT... A STRONG WINTER STORM WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT...LIFTING OUT OF THE AREA SATURDAY. THIS SYSTEM WILL PRODUCE A WINTRY MIX ACROSS NORTH GEORGIA THROUGH SATURDAY. FOR MORE INFORMATION ON THE WINTER WEATHER...SEE THE LATEST WINTER WEATHER ADVISORY AND WINTER STORM WARNING STATEMENTS. THIS SAME STORM SYSTEM WILL PRODUCE STRONG GUSTY WINDS TODAY OVER NORTH AND NORTH CENTRAL GEORGIA... FOR MORE INFORMATION ON THE WINDS...SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY STATEMENTS. HEAVY RAIN WILL ALSO OCCUR ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY AND INTO TONIGHT. WITH THE RAIN THAT HAS ALREADY FALLEN...THE ADDITIONAL RAIN FROM TODAY COULD PRODUCE FLOODING. FOR MORE INFORMATION ON THE FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SUB FREEZING TEMPERATURES EXPECTED SUNDAY AND MONDAY MORNINGS WILL LIKELY ALLOW FOR SOME SLICK SPOTS ON ROADWAYS DUE TO MELTING OF PREVIOUS SNOW AND ICE AND THEN THE RE FREEZING OF THAT AT NIGHTTIME. THIS WILL BE ESPECIALLY TRUE ACROSS THE FAR NORTHERN TIER OF THE FORECAST AREA. THERE IS ANOTHER CHANCE OF A WINTRY MIX ACROSS PARTS OF NORTH GEORGIA TOWARD THE MIDDLE OF NEXT WEEK. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOW AND ICE AMOUNTS...AND ANY DAMAGE CAUSED BY THE WINTER STORM. YOU CAN SUBMIT REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 22, 5:20 AM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST FRI JAN 22 2016
GAZ033-034-044>046-048-052>059-066>071-078>082-089>094-102>104-
221100-
DEKALB GA-MARION GA-GWINNETT GA-PIKE GA-PEACH GA-LAMAR GA-HEARD GA-
HENRY GA-HARRIS GA-TROUP GA-BUTTS GA-CHATTAHOOCHEE GA-MUSCOGEE GA-
UPSON GA-NORTH FULTON GA-MACON GA-SOUTH FULTON GA-TAYLOR GA-
NEWTON GA-CLAYTON GA-JASPER GA-ROCKDALE GA-FAYETTE GA-MONROE GA-
MERIWETHER GA-WEBSTER GA-TALBOT GA-SUMTER GA-STEWART GA-SPALDING GA-
SCHLEY GA-CRAWFORD GA-COWETA GA-BIBB GA-
520 AM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...MARION...GWINNETT...
PIKE...PEACH...LAMAR...SOUTHEASTERN HEARD...HENRY...HARRIS...TROUP...
BUTTS...CHATTAHOOCHEE...MUSCOGEE...UPSON...NORTH FULTON...MACON...
SOUTH FULTON...TAYLOR...SOUTHWESTERN NEWTON...CLAYTON...SOUTHWESTERN
JASPER...ROCKDALE...FAYETTE...MONROE...MERIWETHER...WEBSTER...
TALBOT...SUMTER...STEWART...SPALDING...SCHLEY...CRAWFORD...COWETA AND
NORTHWESTERN BIBB COUNTIES UNTIL 600 AM EST...
AT 519 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR MORROW TO NEAR BUTLER TO NEAR SMITHVILLE...AND MOVING NORTH AT
35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...NEWNAN...LAGRANGE...LAWRENCEVILLE...GRIFFIN...MCDONOUGH...
DECATUR...AMERICUS...FAYETTEVILLE...CONYERS...FORT VALLEY...
THOMASTON...BARNESVILLE...JACKSON...JONESBORO...FORSYTH...LUMPKIN...
BUENA VISTA...BUTLER AND ELLAVILLE.
LAT...LON 3197 8444 3192 8446 3192 8474 3198 8504
3213 8506 3226 8489 3233 8501 3243 8496
3280 8516 3313 8520 3413 8404 3380 8396
3379 8398 3314 8379 3313 8382 3307 8377
3234 8389 3191 8426 3192 8434 3187 8434
TIME...MOT...LOC 1019Z 200DEG 31KT 3359 8428 3250 8423 3195 8430Special weather statement, Jan 22, 9:48 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EST FRI JAN 22 2016
GAZ061-073-074-084-221515-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-
948 AM EST FRI JAN 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN BALDWIN AND SOUTHEASTERN
HANCOCK COUNTIES UNTIL 1015 AM EST...
AT 948 AM EST...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
TOOMSBORO...OR 10 MILES NORTHEAST OF IRWINTON...MOVING NORTHEAST AT
60 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...MCINTYRE...DEEPSTEP...BEULAH...LINTON AND HEBRON.
LAT...LON 3282 8312 3289 8324 3329 8296 3318 8274
3317 8274
TIME...MOT...LOC 1448Z 216DEG 50KT 3295 8310Local storm report, Jan 22, 10:51 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EST FRI JAN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW MACEDONIA 34.91N 83.73W
01/22/2016 E6.0 INCH TOWNS GA LAW ENFORCEMENT
TOWNS COUNTY SO REPORTED 4 TO 6 INCHES OF SNOW IN
EASTERN PART OF THE COUNTY
&&
EVENT NUMBER FFC1600037
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:15 AM EST | Special Weather Statement | FFC | Carroll, Harris, Heard, Muscogee, Troup | 45 min |
| Jan 22, 3:12 AM EST | Special Weather Statement | FFC | Harris, Troup | 33 min |
| Jan 22, 3:46 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart | 29 min |
| Jan 22, 4:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Fayette, Harris, Marion, Meriwether, Muscogee and 5 more | 51 min |
| Jan 22, 5:20 AM EST | Special Weather Statement | FFC | Butts, Chattahoochee, Clayton, Coweta, Crawford, DeKalb and 21 more | 40 min |
| Jan 22, 5:21 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 52 hr |
| Jan 22, 7:12 AM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Jan 22, 7:22 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Jan 22, 7:48 AM EST | High Wind Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 5 hr |
| Jan 22, 7:48 AM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Cherokee and 31 more | 7 hr |
| Jan 22, 8:10 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Jan 22, 9:48 AM EST | Special Weather Statement | FFC | Washington | 27 min |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Newton, Rockdale | 33 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Barrow, Jackson | 28 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 69 hr |
| Jan 22, 10:56 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 22, 11:52 AM EST | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Harris, Heard, Meriwether and 1 more | 53 min |
| Jan 22, 12:41 PM EST | Special Weather Statement | FFC | Talbot, Upson | 64 min |
| Jan 22, 1:13 PM EST | Special Weather Statement | FFC | Spalding | 47 min |
| Jan 22, 1:34 PM EST | Special Weather Statement | FFC | Lamar, Monroe | 26 min |
| Jan 22, 1:54 PM EST | Special Weather Statement | FFC | Monroe | 36 min |
| Jan 22, 2:10 PM EST | Special Weather Statement | FFC | Jasper | 35 min |
| Jan 22, 2:29 PM EST | Special Weather Statement | FFC | Jones | 46 min |
| Jan 22, 2:52 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
| Jan 22, 3:08 PM EST | Special Weather Statement | FFC | Putnam | 37 min |
| Jan 22, 3:12 PM EST | Special Weather Statement | FFC | Baldwin, Jones | 33 min |
| Jan 22, 3:23 PM EST | Special Weather Statement | FFC | Washington | 37 min |
| Jan 22, 3:44 PM EST | River Flood Warning | FFC | Gwinnett | 16 hr |
| Jan 22, 3:52 PM EST | Special Weather Statement | FFC | Washington | 38 min |
| Jan 22, 4:03 PM EST | Special Weather Statement | FFC | Jefferson | 42 min |
Nearby
River Flood Warnings in Georgia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.